Alert archive / Maine / Gale Warnings in 2011
Gale Warning 7, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 7, 2011, 3:20 PM EST. It took effect at Feb 8, 2011, 4:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:20 PM EST (20:20 UTC)
- In effect from
- Feb 8, 2011, 4:00 PM EST
- Expired
- Feb 9, 2011, 8:44 AM EST
- In force
- 17 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
290 WHUS71 KGYX 072020 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EST MON FEB 7 2011 ANZ150>154-081130- /O.NEW.KGYX.GL.W.0007.110208T2100Z-110209T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY. * WINDS: WINDS WILL SHIFT INTO THE WEST ON TUESDAY AND INCREASE TO 15 TO 30 KT WITH GUSTS TO AROUND 40 KT FOR THE BALANCE OF TUESDAY AND TUESDAY NIGHT. * SEAS: BUILDING TO 3 TO 5 FT IN THE BAYS AND 4 TO 8 FT ELSEWHERE TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
6 follow-up statements
542 WHUS71 KGYX 080307 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1007 PM EST MON FEB 7 2011 ANZ150>154-081815- /O.CON.KGYX.GL.W.0007.110208T2100Z-110209T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1007 PM EST MON FEB 7 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY. * WINDS: WINDS WILL SHIFT INTO THE WEST ON TUESDAY AND INCREASE TO 15 TO 30 KT WITH GUSTS TO AROUND 40 KT FOR THE BALANCE OF TUESDAY AND TUESDAY NIGHT. * SEAS: BUILDING TO 3 TO 5 FT IN THE BAYS AND 4 TO 8 FT ELSEWHERE TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
418 WHUS71 KGYX 080746 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 246 AM EST TUE FEB 8 2011 ANZ150>154-082200- /O.CON.KGYX.GL.W.0007.110208T2100Z-110209T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 246 AM EST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * WINDS WILL SHIFT TO WEST ON TUESDAY AND INCREASE TO 20 TO 25 KT WITH GUSTS OF 35 TO 40 KT BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. * SEAS BUILDING TO 3 TO 5 FT IN THE BAYS AND 4 TO 8 FT IN THE OPEN WATERS LATE TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
679 WHUS71 KGYX 081952 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 PM EST TUE FEB 8 2011 ANZ150>154-091100- /O.EXT.KGYX.GL.W.0007.110208T2100Z-110209T1100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 252 PM EST TUE FEB 8 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. * NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS OF 35 TO 40 KT AT TIMES THROUGH EARLY WEDNESDAY. * SEAS BUILDING TO 3 TO 5 FT IN THE BAYS AND 4 TO 8 FT IN THE OPEN WATERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
735 WHUS71 KGYX 090207 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 907 PM EST TUE FEB 8 2011 ANZ150>154-091100- /O.CON.KGYX.GL.W.0007.000000T0000Z-110209T1100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 907 PM EST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. * NORTHWEST WINDS WILL BLOW 20 TO 25 KT WITH GUSTS AROUND 40 KT AT TIMES THROUGH EARLY WEDNESDAY. * SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
732 WHUS71 KGYX 090802 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 AM EST WED FEB 9 2011 ANZ150>154-091500- /O.EXT.KGYX.GL.W.0007.000000T0000Z-110209T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 AM EST WED FEB 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * NORTHWEST WINDS WILL BLOW 15 TO 25 KT WITH GUSTS BETWEEN 30 AND 40 KT AT TIMES THROUGH MID MORNING. * SEAS 2 TO 4 FEET IN BAYS...4 TO 7 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
789 WHUS71 KGYX 091344 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 844 AM EST WED FEB 9 2011 ANZ150>154-100445- /O.CAN.KGYX.GL.W.0007.000000T0000Z-110209T1500Z/ /O.NEW.KGYX.SC.Y.0017.110209T1344Z-110210T1100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 844 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND WAVES: EXPECT WESTERLY WINDS TODAY AND TONIGHT OF 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS. SEAS WILL BE 3 TO 5 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 7, 10:14 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 7, 10:14 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1014 AM EST MON FEB 7 2011 .SYNOPSIS... LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES THIS AFTERNOON. A SECOND LOW WILL DEVELOP OFF THE CAROLINA COAST THEN TRACK NORTHEAST. THE INTERACTION OF THESE TWO DISTURBANCES COULD PRODUCE SEVERAL INCHES OF SNOW ACROSS THE AREA TONIGHT AND TUESDAY. AN ARCTIC COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON WEDNESDAY INTRODUCING EVEN COLDER AIR INTO THE REGION. A WEAK AREA OF HIGH PRESSURE WILL CROSS THE AREA THURSDAY. A COLD FRONT WILL MOVE THROUGH THE AREA LATER FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN ARCTIC BOUNDARY STRETCHED FROM ROOFTOP OF MAINE TO 1012 MILLIBAR LOW OVER EASTERN GREAT LAKES. A 1018 MILLIBAR HIGH WAS CENTERED SOUTH OF NEW ENGLAND. THE WEAK HIGH SLIDES FURTHER OFFSHORE THIS AFTERNOON AS THE LOW OVER THE LAKES SLIDES GRADUALLY EASTWARD. CLOUDS WILL THICKEN AND LOWER IN SOUTHWEST FLOW BETWEEN THESE TWO FEATURES WITH LIGHT SNOW OR SNOW SHOWERS BREAKING OUT FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON. WE'LL WARM TO AT OR ABOVE FREEZING OVER THE FORECAST AREA THIS AFTERNOON AND WITH PRECIPITATION EXPECTED TO BE LIGHT AND COATING OF SNOW SHOULD BE LIMITED TO THE HIGHER TERRAIN. PREV DISC... COMPACT 500MB WAVE TO TRAVERSE NEW ENGLAND LATE TODAY THROUGH TUESDAY. INITIALLY WEAK SFC LOW OVER THE GREAT LAKES WILL DRIFT W AS COASTAL LOW DEVELOPS WELL TO OUR SOUTH. WILL SEE INCREASING AND LOWERING CLOUDS TODAY...WITH SOME SHSN STARTING TO DEVELOP OVER THE MTNS AND IN THE CT VLY IN THE AFTERNOON...BUT ANY ACCUMULATING SNOW SHOULD HOLD OFF UNTIL TONIGHT. SHOULD BE FAIRLY MILD AGAIN...EVEN WITH CLOUDS AS SW FLOW IN THE MID LVLS REINFORCES THE WARMTH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... THIS LOW WILL INTENSIFY AS IT MOVES NE...BUT SHOULD STAY FAR ENOUGH S AND E...WELL OUTSIDE THE 40/70 BENCHMARK...TO ONLY BRING LIGHT SNOW TO THE AREA. LOOK FOR SNOW TO OVERSPREAD MOST OF NH AND THE MTNS BY MIDNIGHT...WITH SNOW MOVING INTO WESTERN AND CENTRAL MAINE SHORTLY THEREAFTER...WITH SNOW CONTINUING INTO TUE MORNING IN MOST PLACES. WIDESPREAD QPFS OF AROUND A QUARTER INCH LOOK GOOD IN MOST PLACES...WITH SLIGHTLY HIGHER AMOUNTS IN THE MTNS OF NH AND WRN ME. THIS SHOULD TRANSLATE TO 2-4 INCHES OF SNOW BY TUE AFTERNOON. MOST WRN ZONES OUTSIDE THE MTNS SHOULD SEE SNOW ENDING BY MIDDAY...AND BY EARLY AFTERNOON ELSEWHERE...BUT SNOW MAY LINGER THROUGH THE AFTERNOON IN THE MID- COAST AND THE KENNEBEC/PENOBSCOT VALLEY REGION...AS SYSTEM DEVELOPS INVERTED TROUGH...WHICH COULD HANG BACK. THIS COULD LEAD TO A FEW MORE INCHES OF SNOW IN THIS AREA...AND WILL HAVE TO MONITORED. && .LONG TERM /TUESDAY THROUGH SUNDAY/... SFC LOW MOVES WELL EAST OF THE FORECAST AREA TUE NIGHT FOLLOWED BY A SERIES OF COLD FRONTS MOVING THROUGH LATER WED WITH ANOTHER LATER FRI. LOOKS LIKE A COLD WEEK COMING UP AND A CHANCE OF SNOW SHOWERS WITH EACH FRONTAL PASSAGE. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... SHORT TERM...MAINLY VFR THROUGH SUNSET TODAY. LIGHT SNOW MOVES IN THIS EVENING IN THE WEST...AND AROUND OR SHORTLY AFTER MIDNIGHT IN THE EAST...PROVIDING AN PERIOD OF MVFR- IFR VIS/CIG THROUGH TUE MORNING. LONG TERM...EXPECT MOSTLY VFR. CHC MVFR CIGS AND VSBY WITH COLD FRONTAL PASSAGE WED AND AGAIN FRI AFTN. && .MARINE... SHORT TERM /THROUGH TUE/...WILL HOLD OFF ON FLAGS FOR NOW...BUT WILL LIKELY NEED SCA STARTING TUE AFTERNOON...AND COULD NEED GALES BY LATE TUE. LONG TERM...GALES MAY BE NEEDED TUE NIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && ES
Hazardous weather outlook, Feb 7, 5:22 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 522 AM EST MON FEB 7 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-081030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 522 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE WILL MOVE EAST FROM THE GREAT LAKES STATES TODAY AND WILL COMBINE WITH LOW PRESURE MOVING NORTHEAST WELL EAST OF THE REGION. THIS WILL RESULT IN A 2 TO 4 INCH SNOWFALL OVER THE AREA LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-081030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 522 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:32 PM EST | Winter Weather Advisory | GYX | Franklin, Kennebec, Knox, Lincoln, Oxford, Somerset and 1 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.